Alert archive / Alabama / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 145, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 29, 2025, 5:59 PM CDT for Clarke County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2025, 5:59 PM CDT (22:59 UTC)
- Expired
- Jun 29, 2025, 6:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Clarke County, AL
The radar
The Mobile radar (KMOB), 93 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1081 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
595
WUUS54 KMOB 292259
SVRMOB
ALC025-292330-
/O.NEW.KMOB.SV.W.0145.250629T2259Z-250629T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
559 PM CDT Sun Jun 29 2025
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Central Clarke County in southwestern Alabama...
* Until 630 PM CDT.
* At 558 PM CDT, a severe thunderstorm was located 4 miles southeast
of Jackson, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Jackson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3144 8762 3137 8788 3139 8789 3138 8789
3141 8791 3141 8792 3142 8791 3144 8793
3145 8791 3147 8792 3149 8791 3150 8791
3150 8792 3164 8775
TIME...MOT...LOC 2258Z 238DEG 12KT 3146 8786
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
/SAM1 follow-up statement
950
WWUS54 KMOB 292322
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
622 PM CDT Sun Jun 29 2025
ALC025-292332-
/O.EXP.KMOB.SV.W.0145.000000T0000Z-250629T2330Z/
Clarke AL-
622 PM CDT Sun Jun 29 2025
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARKE COUNTY WILL
EXPIRE AT 630 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with this thunderstorm.
LAT...LON 3144 8762 3137 8788 3139 8789 3138 8789
3141 8791 3141 8792 3142 8791 3144 8793
3145 8791 3147 8792 3149 8791 3150 8791
3150 8792 3164 8775
TIME...MOT...LOC 2322Z 238DEG 12KT 3150 8779
$$
/SAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:04 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 29, 2:04 PM CDT, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Mobile AL 204 PM CDT Sun Jun 29 2025 ...New Discussion, Marine... .DISCUSSION... Issued at 156 PM CDT Sun Jun 29 2025 A generally light northerly flow pattern aloft will continue through Tuesday as our local region remains in between an upper-level ridge over the south central US and a large tropical upper low (or TUTT) that is off the Florida Atlantic coast. Subtle shortwave impulses will pass overhead throughout that timeframe. Forcing from these impulses, as well as plenty of moisture and instability, will give way to scattered to numerous showers and storms each day. As has been the case for the past several days, activity will generally follow a typical summertime, diurnal pattern, with offshore/coastal showers and storms developing during the morning, scattered to numerous storms developing across southern portions of the area during the early afternoon hours, storms spreading inland via outflow/sea breeze boundary collisions during the late afternoon, and activity dissipating during the mid to late evening due to the loss of daytime heating. Storms will be pulse-type in nature due to a lack of shear, and therefore am not expecting any organized severe weather throughout the period. However, as we typically see with this type of pattern, cannot rule out a few stronger storms capable of producing gusty downburst winds. It should also be noted that storms will likely be slow-moving and efficient rainfall producers. With several more days of higher-end rainfall chances expected, cannot rule out some localized flash flooding concerns, especially in urban and low-lying areas. Global ensemble guidance continues to suggest that the highest rainfall amounts will be seen closer to the coast, especially over the western Florida Panhandle. The pattern begins to transition by Wednesday and into the latter part of the week as a longwave trough slides across the Great Lakes region, helping to break down the TUTT off the Southeast US coast. Although lingering weak troughing will remain in place across the Florida Peninsula, this will allow for the upper ridge to our west to build in closer to the Lower Mississippi River Valley. At the surface, a weak frontal boundary is expected to push into the local area on Wednesday, bringing one more day of rather unsettled weather to the area. Guidance continues to suggest that the boundary will be able to push offshore prior to stalling, allowing for a drier airmass to filter in. This in turn gives us much lower PoPs (only around 10-30%) as we head into Thursday, Friday (4th of July), and the start of the holiday weekend. Better rain chances look to return to the local area by Sunday. Due to the higher rain chances, highs through Tuesday will generally range from the mid 80s to around 90 across the area. Highs will gradually warm to the low to mid 90s, potentially as high as the upper 90s in some spots by the end of the week and into the weekend as the drier air works its way into the area. At this point, heat indices are expected to remain below Heat Advisory criteria thanks to afternoon dew points mixing down into the upper 60s to low 70s. Lows throughout the period will be generally in the low 70s inland and the mid to upper 70s along the immediate coast. A Moderate Risk of rip currents will continue through Tuesday night, becoming a low risk the remainder of the week. /96 && .AVIATION... (18Z TAFS) Issued at 1241 PM CDT Sun Jun 29 2025 VFR conditions are expected to prevail over the next 24 hours. Scattered to numerous showers and thunderstorms will continue to develop throughout the afternoon, with coverage decreasing during the evening hours. Expect brief reductions in visibility and ceilings in some of the heavier activity, and a few stronger storms could produce gusty, erratic winds. Outside of storms, southwesterly winds at around 5 to 10 knots will become light and variable tonight. /96 && .MARINE... Issued at 156 PM CDT Sun Jun 29 2025 A light to occasionally moderate southwesterly to westerly flow pattern continues through Tuesday. A frontal boundary moves into the local Gulf waters on Wednesday, allowing for a more northwesterly flow pattern to develop and linger through the end of the week. No impacts expected other than locally higher winds and seas possible near thunderstorms. /96 && .PRELIMINARY POINT TEMPS/POPS... Mobile 73 86 73 87 72 91 71 93 / 50 80 50 80 50 50 30 30 Pensacola 75 85 75 87 75 90 75 93 / 70 90 60 80 50 50 30 30 Destin 77 85 76 87 77 89 77 92 / 70 90 70 80 60 50 40 30 Evergreen 71 87 72 88 71 91 69 93 / 50 90 30 80 30 40 10 20 Waynesboro 72 87 72 90 71 92 67 94 / 50 80 30 70 30 20 10 10 Camden 71 87 72 87 72 90 69 92 / 50 80 30 80 30 30 10 10 Crestview 71 86 72 88 72 91 70 95 / 50 90 50 90 40 60 20 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Jun 29, 5:00 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Mobile AL
500 PM CDT Sun Jun 29 2025
ALZ265-292245-
Mobile Coastal AL-
500 PM CDT Sun Jun 29 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL MOBILE COUNTY
THROUGH 545 PM CDT...
At 459 PM CDT, Doppler radar was tracking a strong thunderstorm over
Alabama Port, or 6 miles southeast of Bayou La Batre, moving east at
5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bayou La Batre, Coden, and Alabama Port.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3042 8826 3053 8800 3027 8791 3025 8820
TIME...MOT...LOC 2159Z 254DEG 6KT 3036 8815
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SAMSpecial weather statement, Jun 29, 5:50 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
550 PM CDT Sun Jun 29 2025
ALZ052-053-292315-
Clarke AL-Washington AL-
550 PM CDT Sun Jun 29 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL WASHINGTON AND
CENTRAL CLARKE COUNTIES THROUGH 615 PM CDT...
At 550 PM CDT, Doppler radar was tracking a strong thunderstorm over
Jackson, moving northeast at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jackson, Leroy, and Whatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3154 8759 3153 8760 3152 8762 3151 8762
3148 8756 3135 8790 3150 8801 3171 8771
TIME...MOT...LOC 2250Z 238DEG 12KT 3147 8789
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
/16The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:55 AM CDT | Special Marine Warning | MOB | 95 min | |
| Jun 29, 12:54 PM CDT | Special Marine Warning | MOB | 81 min | |
| Jun 29, 3:48 PM CDT | Special Marine Warning | MOB | 57 min | |
| Jun 29, 4:48 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jun 29, 5:00 PM CDT | Special Weather Statement | MOB | Mobile | 45 min |
| Jun 29, 5:50 PM CDT | Special Weather Statement | MOB | Clarke | 25 min |
| Jun 29, 6:23 PM CDT | Special Weather Statement | MOB | Clarke | 52 min |
| Jun 29, 6:50 PM CDT | Special Weather Statement | MOB | Wilcox | 40 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.